# SDR 97ZZZX2081

- Difficulty date: April 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N671AW
- Make and model: Cessna 401A
- Aircraft serial: 401A0080
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 50150068
- Condition: Broken
- Location: Rudder
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT EXPERIENCED LANDING DIFFICULTIES.  UPON INSPECTION OF FLIGHT CONTROLS, TECHNICIAN DISCOVERED RUDDER CABLE ATTACH FITTING BROKEN OFF OF THE LT CONTROL TORQUE TUBE ASSY.  MAGNAFLUX INSPECTION OF THE RT TORQUE TUBE ASSY REVEALED IT CRACKED AT THE EDGE OF THE WELD IN SAME LOCATION.  PROBLEM BELIEVED TO BE CAUSED BY USE OF THE INSIDE RUDDER LOCK ASSY, P/N SZ15027-1-11 OR DASH 13, PUTTING UNDUE STRESS ON TORQUE TUBE ASSY.  RECOMMEND USE OF AN OUTSIDE RUDDER LOCK AND A ONE-TIME INSPECTION OF TORQUE TUBE ASSY.  ACFT REF:  PAGE 2-406, FIG 116, INDEX -3 RT, -13 LT.
